Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 21, 2001, 10:16 PM EDT for Franklin County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2001, 10:16 PM EDT (02:16 UTC)
- Expired
- Jun 22, 2001, 1:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Franklin County, PA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 220221 FFWCTP PAC055-220515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1016 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN PENNSYLVANIA * UNTIL 115 AM EDT. * AT 1000 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER MOST OF FRANKLIN COUNTY. RADAR ESTIMATES THAT 2 TO 2 AND ONE HALF INCHES OF RAIN HAS ALREADY FALLEN OVER NORTHERN FRANKLIN COUNTY. HEAVY RAIN WILL CONTINUE UNTIL 1130 PM...THEN TAPER OFF. EVEN WHEN THE RAIN ENDS...STREAMS AND CREEKS WILL CONTINUE TO RISE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ LAT...LON 4024 7767 3978 7750 3977 7798 4025 7774 JUNG/GARTNER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:05 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 21, 10:05 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
930 PM EDT THU JUN 21 2001
QUICK EVENING UPDATE. ONCE AGAIN LIKE LAST NIGHT...SVR WEATHER
THREAT EVOLVING INTO A HEAVY RAIN POTENTIAL. SPORADIC FLASH FLOOD
WARNINGS ALREADY HAVE BEEN ISSUED. WILL BE ISSUING A FLASH FLOOD
WATCH FOR WESTERN COUNTIES AND NORTHWEST MOUNTAINS BASED ON OBSERVED
RAFL AND MOSAIC OF RADAR. MORE HEAVY TSRA MOVING WILL BE MOVING INTO
THE WATCH AR{EA.
.CTP...FLASH FLOOD WATCH OVERNIGHT PAZ004-005-010-011-017-024-033.
JUNGIn the hours before
Local storm report, Jun 21, 4:37 PM EDT, 5 hours 39 minutes before
PHLWRKLSR
TTAAOO KCTP 212037
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
437 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM ALTOONA PA WIND DAMAGE
06/21/01 BLAIR TREE AND LARGE LIMBS DOWN.
0410 PM ALTOONA PA FLOODING
06/21/01 BLAIR FLOODING ON CITY ROADS
INCLUDING ROUTE 36 NEAR
15TH AVE AND 18TH STREET.
ALSO REPORTS OF FAST
, FLOWING WATER ON 7TH AVE.
MANHOLE COVERS BLOWN OFF.
GAD/PAJThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 63 min |
| Jun 21, 10:32 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 21, 10:34 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 71 min |
| Jun 21, 10:44 PM EDT | Flash Flood Warning | CTP | Clearfield | 4 hr |
| Jun 21, 10:47 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| Jun 21, 10:52 PM EDT | Flash Flood Warning | CTP | Warren | 113 min |
| Jun 21, 11:25 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 65 min |
| Jun 22, 1:09 AM EDT | Flash Flood Warning | CTP | Franklin | 66 min |
| Jun 22, 2:36 AM EDT | Flash Flood Warning | CTP | Northumberland | 114 min |
| Jun 22, 3:09 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour | 36 min |
| Jun 22, 11:30 AM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 22, 1:42 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 22, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 25 min |
| Jun 22, 4:30 PM EDT | Flash Flood Warning | CTP | Dauphin, York | 3 hr |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 49 min |
| Jun 22, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 27 min |
| Jun 22, 5:23 PM EDT | Tornado Warning | CTP | Lancaster | 37 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 64 min |
| Jun 22, 5:57 PM EDT | Tornado Warning | CTP | Lancaster | 33 min |
| Jun 22, 6:11 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jun 22, 7:30 PM EDT | Flash Flood Warning | CTP | York | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.